Psycho-Babble Withdrawal | about withdrawal from medication | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: getting off of nardil... tips? - Oops robotaffliction

Posted by SLS on August 8, 2009, at 20:26:20

In reply to Re: getting off of nardil... tips?, posted by robotaffliction on August 3, 2009, at 11:17:10

This is a far better explanation that I offered. Sorry I didn't read it first.

- Scott

> ive been having a hard time getting off the nardil for a while too. not an expert or a doctor, but i hypothesize that there are two effects upon discontinuation:
> 1) Serotonin, dopamine, norepinephrine levels return to "normal"
> 2) GABA levels return to "normal"
> Based on what I read, #1 happens over a course of _at least_ two weeks, and relates to the body making new MAO-A and MAO-B. #2 happens about 48 hours after the last dose (in rats at least), regardless of how big the last dose is, and relates to nardil's metabolite PEH no longer inhibiting GABA transaminases.
> So since I am lucky to have a prescription of klonopin, I'm following this strategy- immediate withdrawal (after i've tapered from 60mg to 30mg/day over 2 weeks), beginning clonazepam about 24 hours after the last dose. took my last pill about 72 hours ago and so im on my second day. i'm guessing the nausea and brain zaps is the long-term thing you just have to put up with, but there's no need for me to prolong the increased GABA levels and the sudden drop and onset of anxiety, although quick withdrawal without a supporting medication like a benzo might be dangerous. i have l-theanine as an additional supportive measure.
> for the nausea, brain zaps, and general malaise related to drop in neurotransmitter levels, im not sure what to do. i got some magnesium and calcium and they tend to help me personally, and i figured i'd try rhodiola for energy and motivation if it gets bad.
> if anyone's had an EASY time getting off nardil, please post and let me know. it's nice to know that there is hope that it could just be easy, or that i might even feel BETTER without the nardil, since it'd pretty much pooped out around month 6-7 (and i was on it 10 months)..




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Withdrawal | Framed

poster:SLS thread:908525